EFEXXOR Is weight gain a sidel affect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jmefh
New Member


Date Joined May 2007
Total Posts : 2
   Posted 6/6/2007 2:03 PM (GMT -7)   
I have been on Effexor siince May 15th and have gained close to five pounds.  I have not altered my diet or eating habits at all.  Any one have experience with Efexxor and weight gain.  

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/6/2007 8:44 PM (GMT -7)   

jmeth,

Welcome to Healing Well.  From what I know re Effexor is it may cause weight loss but I have never been on it. 

Perhaps your mood is changing and your appetite is improving.

I am sure you will learn a lot from members that actually use the drug.

Again a Warm welcome.

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
Dx: Anxiety/Panic, Depression 
______________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 6/7/2007 4:31 AM (GMT -7)   
Jmefh
First of all I want to welcome you to the forum,I am very glad that you found us.
I found some info on the net for you:

www.rxlist.com/cgi/generic/venlafax_ad.htm


And I would also contact you doctor with your concerns over the weight gain right away.

Please keep us posted


Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.
www.healingwell.com/donate


www.myspace.com/ShynSassy315

"I am woman,hear me roar one day and cry the next!!!"


slowlygoingcrazy
Regular Member


Date Joined Sep 2006
Total Posts : 122
   Posted 6/7/2007 8:44 AM (GMT -7)   
I took Effexor for 4 plus years. I came off it about two/three months ago and I'm trying something new cause I just felt I needed a change. During that time I did gain some weight but then I also had a baby (she's 3 and very healthy)!!!! Plus I was on the depo shot for three years prior and while on Effexor, and with the depo you definitely gain some weight. And with pregnancy, I gain upwards of 50/60 lbs! And then my husband lost his job and I had to go back to work full time in my dad's law office. So I went from chasing around a young child to sitting at a desk all day, snacking out of boredom. I put 30 lbs on that winter and have yet to shake it. So yes I gained weight while on Effexor but as you can see there were also many mitigating circumstances so I don't attribute my weight gain to the Effexor. And according to what I read, weight gain shouldn't be one of the side effects. Is there anything else going on in your life that might be contributing to it? Another medication perhaps.

slowlygoingcrazy
 It would be easier to tell people I have cancer than it is to tell them I am severely depressed.....


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 6/7/2007 8:59 AM (GMT -7)   

Hi Jmefh, I have been on Effexor XR for almost 2 yrs and have not gained weight from it.  Actually, I have lost a few pounds while on it. 

It is always important to remember that everyone one of us is different (different body chemicals) and will react to these medications in different ways.  Every antidepressant has the potential to either make a person gain or lose weight while taking it (reading the insert guide and patient trials shows this)...it all depends on the person and dosage.


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


miagolano
New Member


Date Joined Jun 2007
Total Posts : 6
   Posted 6/11/2007 5:43 AM (GMT -7)   
All SSRIs can lead to weight gain for some people. I was on several different SSRIs, including Effexor, Prozac, Zoloft, and Celexa. The last one I was on was Cymbalta, which made my life a living hell but that's another story. Cymbalta made me decide to finally give up on SSRIs and withing a 6 month period of coming of them I lost about 50 pounds without any significant changes in my diet.

In your case it may not necessarily be Effexor because you have gained weight pretty quickly - usually when you start an SSRI you lose weight because the drug makes you so nauseous you don't want to eat.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:37 AM (GMT -7)
There are a total of 2,732,866 posts in 301,064 threads.
View Active Threads


Who's Online
This forum has 151217 registered members. Please welcome our newest member, antknight.
204 Guest(s), 5 Registered Member(s) are currently online.  Details
Mews2much, getting by, MarcCrisp, JaxCalvin, YiyiBoo


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer